Missouri, 2019Flood in Missouri, November 1 to 8, 2019
November 1 to 8, 2019 · NWS PAH · 1 event in 1 county or zone
Heavy rain around the first of the month caused a bump on the region's rivers. The Mississippi River rose a little over flood stage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain around the first of the month caused a bump on the region's rivers. The Mississippi River rose a little over flood stage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Nov 1, 1:34 AM CST, 2 hours 26 minutes earlier.
Area forecast discussion, Nov 1, 1:34 AM CST, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
234 AM CDT Fri Nov 1 2019
.SHORT TERM...(Today through Sunday night)
Issued at 234 AM CDT Fri Nov 1 2019
High pressure centered south of the PAH forecast area will drift
northeast today. Winds will increase from the southwest today, and
along with plenty of sunshine, temperatures will rebound from a
very chilly start to highs around 50 degrees. With the southwest
flow, temperatures tonight will not be quite as cold, with
lows around 30 degrees. These readings are still around 15 degrees
below seasonal normals.
Models bring a weak cold front across the middle Mississippi and
lower Ohio valleys late tonight into Saturday morning. With very
dry air in place, no precipitation is expected with its passage,
but it will help keep temperatures well below normal Saturday.
Highs Saturday will again be around 50 degrees. Following the
cold front, models show another surface high in the southern
Plains moving northeast and becoming centered just southeast of
our region by 12z Sunday. This will result in another night of
clear skies and calm winds, with lows Sunday morning in the upper
20s to around 30 degrees.
The high shifting east Sunday will again bring a return of
increasing southerly flow. With plenty of sunshine, temperatures
will rebound into the lower to middle 50s, and lows Sunday night
will follow suit with readings in the middle 30s.
.LONG TERM...(Monday through Thursday)
Issued at 234 AM CDT Fri Nov 1 2019
As energy barrels around the base of the mean upper trof translating
across the Great Lakes early in the work week, a cold front will be
driven across the Mississippi river valley and the PAH FA. Model
differences exist in timing, but the most consistent solution is for
a Tuesday fropa, and that is when the national blend of models puts
it as well. Another trend in this fropa is for it to be increasingly
moisture starved and basically bisected, as the southwest portion of
the boundary cuts off and becomes more oriented toward the Plains
states and new developments aloft there with time. As a result, we
as well as collaborating WFO's have minimized the Pops for this
fropa, and where they are kept, have focused them almost exclusively
with the front itself, on Tuesday.
Another target of opportunity with the forecast comes Wednesday into
Thursday, when the next shot of chilly Canadian air moves in.
Whether this is with an actual fropa or the result of high pressure
translating across the Great Lakes and bringing its continental
polar airmass with it, we should see approximately a 5-7F degree
drop in temps from Wednesday to Thursday, as this transition occurs.
While the Gulf remains cut off and thus moisture is hard to inject
into this system, we could see smallish pops and with the forecast
temperature drop, it's something to watch for wintry pcpn
possibilities. However, at this writing, it would appear the
boundary layer this far south remains warm enough to keep all liquid
pcpn type within our time frame of forecast hydrometeors.
&&
.AVIATION...
Issued at 234 AM CDT Fri Nov 1 2019
Clear skies are expected through the TAF period with no vsby
restrictions. Calm winds will become south to southwest at 5 to 10
kts after 13z.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Freeze Warning until 10 AM CDT this morning for ILZ075>078-
080>094.
MO...Freeze Warning until 10 AM CDT this morning for MOZ076-086-087-
100-107>112-114.
IN...Freeze Warning until 10 AM CDT this morning for INZ081-082-
085>088.
KY...Freeze Warning until 10 AM CDT this morning for KYZ001>022.
&&
SHORT TERM...RST
AVIATION...RSTHazardous weather outlook, Nov 1, 2:07 AM CST, 1 hour 53 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
307 AM CDT Fri Nov 1 2019
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-020915-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
307 AM CDT Fri Nov 1 2019
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...Today and Tonight
A Freeze Warning is in effect until 10 am CDT for morning lows in
the middle to upper 20s. Unprotected vegetation will be killed.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
Flood, Cape Girardeau
- When
- November 1, 4:00 AM CST to November 8, 8:00 AM CST
- Where
- Cape Girardeau County, Gulf Jct to 1.64 mi SSW of Cape Girardeau
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.270, -89.550
Minor flooding of low-lying fields and bottomlands occurred.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding and Lakeshore Flood in New York, November 1 to 3, 2019$18 million · 52 kt wind · 26 events
- Flooding in Michigan, November 1 to 30, 2019$24 million · 8 events
- Flash Flood and Flooding in New York, November 1 to 5, 2019$2.0 million · 52 kt wind · 59 events
- Flash Flooding and Flooding in Vermont, November 1, 2019$4.8 million · 26 events
- Flash Flood and Flood in New York, November 1, 2019$2.3 million · 60 kt wind · 11 events
- Flash Flooding and Flooding in New York, November 1 to 2, 2019$915,000 · 4 events
- Strong Wind in New York, November 1, 2019$600,000 · 9 events
- Strong Wind in New Jersey, November 1, 2019$150,000 · 3 events
- Drought in Georgia, November 1 to 30, 201950 events
- High Wind in Connecticut, November 1, 2019$100,000 · 56 kt wind · 2 events
- Strong Wind in Connecticut, November 1, 2019$100,000 · 2 events
- High Wind in New York, November 1, 2019$100,000 · 60 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 863324.